Alert archive / New York / Special Marine Warnings in 2014
Special Marine Warning 46, NWS Buffalo, NY
NWS Buffalo, NY issued this special marine warning at Jul 15, 2014, 9:18 AM EDT. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2014, 9:18 AM EDT (13:18 UTC)
- Expired
- Jul 15, 2014, 9:45 AM EDT
- In force
- 27 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Jul 14, 3:50 PM EDT, 17 hours 28 minutes earlier.
Area forecast discussion, Jul 14, 3:50 PM EDT, 17 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
350 PM EDT MON JUL 14 2014
.SYNOPSIS...
AN UPPER LEVEL TROUGH WILL CROSS THE REGION TONIGHT AND TUESDAY AND
PRODUCE A FEW MORE ROUNDS OF SHOWERS AND SCATTERED THUNDERSTORMS.
THIS TROUGH WILL ALSO USHER IN UNSEASONABLY COOL AIR FOR THE MIDDLE
OF THE WEEK BEFORE TEMPERATURES WARM TOWARDS THE END OF THE WEEK.
THE SECOND HALF OF THE WEEK WILL ALSO BE DRIER AS HIGH PRESSURE
BUILDS INTO THE GREAT LAKES.
&&
.NEAR TERM /THROUGH TUESDAY/...
SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO EXPAND THIS
AFTERNOON WITH LIMITED DAYTIME HEATING AND DIURNAL INSTABILITY. THE
MOST WIDESPREAD COVERAGE WILL CONTINUE TO BE FROM THE INTERIOR
SOUTHERN TIER INTO THE FINGER LAKES AND CENTRAL NY WHERE LOW LEVEL
CONVERGENCE AND MOISTURE POOLING IS MAXIMIZED. AN UPPER LEVEL JET
STREAK IS ALSO EVIDENT IN WATER VAPOR IMAGERY...WITH EVEN A WEAK
BAROCLINIC LEAF NOTED IN SATELLITE DATA. THIS FEATURE WILL ENHANCE
UPPER LEVEL DIVERGENCE WITHIN ITS RIGHT ENTRANCE REGION AND AID IN
MAINTAINING CONVECTION INTO THE EVENING. A FEW STORMS WILL BE STRONG
ENOUGH TO PRODUCE DOWNPOURS...MINOR POOR DRAINAGE FLOODING...AND
EVEN SOME SMALL HAIL AND MODEST WIND GUSTS.
EXPECT THE SHOWERS AND STORMS TO SLOWLY DIMINISH DURING THE MID TO
LATE EVENING FROM WEST TO EAST AS THE UPPER LEVEL JET PULLS AWAY...
LOW LEVEL CONVERGENCE WEAKENS...AND NOCTURNAL STABILIZATION OF THE
BOUNDARY LAYER BEGINS. SHOWERS SHOULD END FIRST ACROSS THE NIAGARA
FRONTIER...AND LAST ACROSS CENTRAL NY AND LEWIS COUNTY WHERE A FEW
SHOWERS MAY PERSIST THROUGH AROUND MIDNIGHT.
BEHIND THIS FIRST BATCH OF SHOWERS AND STORMS THERE SHOULD BE A
BRIEF PERIOD OF PARTIAL CLEARING WITH SKIES BECOMING PARTLY CLOUDY
FOR A FEW HOURS. THIS WILL BE SHORT LIVED HOWEVER AS THE NEXT
FEATURE QUICKLY MOVES INTO WESTERN NY LATE TONIGHT.
LATE TONIGHT AND TUESDAY AN UNSEASONABLY DEEP MID LEVEL CLOSED LOW
AND STRONG VORTICITY MAXIMA WILL SWING THROUGH THE CENTRAL GREAT
LAKES. DPVA AND HEIGHT FALLS WILL OVERSPREAD OUR REGION IN ADVANCE
OF THIS FEATURE AND BRING ANOTHER PERIOD OF LARGE SCALE ASCENT.
ANOTHER 120+ KNOT UPPER LEVEL JET STREAK WILL ALSO PROVIDE A PERIOD
OF UPPER LEVEL DIVERGENCE AS WESTERN NY BECOMES SITUATED UNDER THE
RIGHT ENTRANCE REGION. A SURFACE COLD FRONTAL SEGMENT WILL SURGE
EASTWARD ACROSS THE AREA IN ADVANCE OF THE MID LEVEL TROUGH AND
PROVIDE ORGANIZED LOW LEVEL CONVERGENCE. WITH THIS IN MIND...EXPECT
ANOTHER SEVERAL HOUR PERIOD OF SHOWERS AND SCATTERED THUNDERSTORMS
ARRIVING IN WESTERN NY AROUND OR SHORTLY BEFORE DAYBREAK...THEN
SPREADING EAST ACROSS THE AREA DURING THE DAY TUESDAY. THIS WILL
PROBABLY BE A LITTLE MORE WIDESPREAD IN COVERAGE THAN THE ACTIVITY
THIS EVENING. BY LATER IN THE AFTERNOON WESTERN NY SHOULD DRY OUT AS
A NOTABLE MID LEVEL DRY SLOT WRAPS ACROSS LAKE ERIE.
LOW TEMPERATURES TONIGHT WILL STILL BE A BIT ON THE MILD AND HUMID
SIDE WITH LOWS IN THE MID 60S ON THE LAKE PLAINS AND LOWER 60S IN
THE COOLER SOUTHERN TIER VALLEYS AND NORTH COUNTRY. HIGHS ON TUESDAY
SHOULD REACH THE MID TO UPPER 70S AGAIN ON THE LAKE PLAINS...BUT THE
SOUTHERN TIER WILL BE COOLER WITH LOWER 70S UNDER MORE PERSISTENT
LOW CLOUD COVER. IT WILL BECOME BREEZY DURING THE AFTERNOON
NORTHEAST OF LAKE ERIE INCLUDING THE BUF METRO AREA...WITH WIND
GUSTS UP TO 30 MPH.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/...
TUESDAY NIGHT AT THE SURFACE LOW PRESSURE MOVES ACROSS QUEBEC AND
HIGH PRESSURE BEGINS TO BUILD EAST. THE STORY HOWEVER IS ALOFT AS
THE UPPER TROUGH AND A COOL POOL OF AIR SPREADS ACROSS THE REGION.
850MB TEMPERATURES DROP TO AROUND 8C BY WEDNESDAY MORNING. THE
RESULT IS LAKE EFFECT CLOUD DEVELOP DURING TUESDAY NIGHT AND
WEDNESDAY NIGHT WITH LIMITED LAKE EFFECT SHOWERS POSSIBLE...
ESPECIALLY OFF LAKE ERIE. ON WEDNESDAY ANY MORNING SUNSHINE INLAND
WILL SELF DESTRUCT UNDER THE COOL POOL ALOFT.
NIGHTTIME TEMPERATURES WILL REACH INTO THE LOW TO MID 50S BUT DOWN
INTO THE 40S ACROSS THE SOUTHERN TIER. DAYTIME TEMPERATURES WILL
ONLY RECOVER TO THE MID 60S TO VERY LOW 70S.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
THE WEAKENING UPPER LEVEL TROUGH WILL REMAIN OVER QUEBEC ON THURSDAY
WHILE HIGH PRESSURE AT THE SURFACE SLOWLY BUILDS INTO THE LOWER
GREAT LAKES. ONCE AGAIN MORNING SUN ON THURSDAY WILL BE REPLACED BY
A FAIR AMOUNT OF AFTERNOON CU. TEMPERATURES WILL MODERATE A BIT BUT
STILL BE 5 TO 10 DEGREES BELOW NORMAL.
THE UPPER RIDGE FINALLY BUILDS OVERHEAD ON FRIDAY WITH TEMPERATURES
CONTINUE TO WARM TO WITHIN A FEW DEGREES OF NORMAL.
THERE IS SOME UNCERTAINTY FOR THE NEXT WEEKEND AS AN INVERTED
SURFACE TROUGH DEVELOPS ACROSS THE TENNESEE VALLEY. WILL MAINTAIN
THE CHANCE OF SHOWERS IN THE FORECAST THOUGH THE SOUTHERN TIER LOOKS
TO BE REGION MOST LIKELY TO SEE ANY SHOWERS...IF ANY. TEMPERATURES
EXPECTED TO BE WITHIN A FEW DEGREES OF NORMAL.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
A PLUME OF LOW LEVEL MOISTURE EXTENDING FROM THE INTERIOR SOUTHERN
TIER INTO CENTRAL NY AND THE HIGHER TERRAIN EAST OF LAKE ONTARIO
WILL CONTINUE TO PRODUCE AREAS OF MVFR CIGS ACROSS HIGHER TERRAIN
THROUGH MID AFTERNOON BEFORE SLOWLY IMPROVING TO LOW END VFR.
ELSEWHERE A MIX OF CUMULUS AND A MID LEVEL DECK WILL PRODUCE MAINLY
VFR CIGS ACROSS LOWER ELEVATIONS. SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS WILL BECOME A LITTLE MORE NUMEROUS DURING THE MID AND
LATE AFTERNOON FROM THE SOUTHERN TIER INTO THE FINGER LAKES AND
CENTRAL NY...WITH ISOLATED SHOWERS DEVELOPING ELSEWHERE. THE HEAVIER
SHOWERS AND STORMS WILL PRODUCE BRIEF/SPOTTY MVFR TO IFR CONDITIONS.
THE FIRST ROUND OF SHOWERS WILL TAPER OFF FROM WEST TO EAST THIS
EVENING AND LEAVE SOME DRY TIME. THE NEXT ROUND OF SHOWERS WILL
ENTER WESTERN NY LATE TONIGHT AS A STRONG MID LEVEL TROUGH MOVES
INTO THE REGION. THESE SHOWERS WILL OVERSPREAD THE REST OF THE AREA
DURING THE FIRST HALF OF TUESDAY WITH A PERIOD OF MVFR POSSIBLE. LOW
LEVEL MOISTURE MAY ALSO PRODUCE SOME MVFR/IFR CIGS ACROSS THE HIGHER
TERRAIN WESTERN SOUTHERN TIER AND FINGER LAKES LATE TONIGHT AND
TUESDAY MORNING. THIS SECOND BATCH OF RAIN WILL GRADUALLY TAPER OFF
FROM WEST TO EAST DURING THE AFTERNOON WITH FLIGHT CONDITIONS ALSO
IMPROVING TO MAINLY VFR FROM WEST TO EAST.
OUTLOOK...
WEDNESDAY...MAINLY VFR WITH A CHANCE OF SHOWERS.
THURSDAY AND FRIDAY...MAINLY VFR.
SATURDAY...MAINLY VFR WITH A CHANCE OF SHOWERS.
&&
.MARINE...
AN UNSEASONABLY STRONG MID LEVEL TROUGH AND ASSOCIATED SURFACE LOW
WILL SWING THROUGH THE GREAT LAKES ON TUESDAY. SOUTHWEST WINDS WILL
INCREASE AS THIS FEATURE CROSSES THE LOWER LAKES...AND PRODUCE SMALL
CRAFT ADVISORY CONDITIONS ON LAKE ERIE. WINDS WILL ALSO INCREASE ON
THE WEST END OF LAKE ONTARIO...BUT WILL BE MORE MARGINAL AND
OFFSHORE. CHOPPY CONDITIONS WILL PERSIST ON WEDNESDAY ALTHOUGH
PROBABLY REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA.
UNSEASONABLY COOL TEMPERATURES ALOFT ON WEDNESDAY COULD PRODUCE SOME
LAKE EFFECT CLOUDS AND PERHAPS EVEN A FEW ISOLATED WATERSPOUTS.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM NOON TUESDAY TO 8 AM EDT WEDNESDAY
FOR LEZ020-040-041.
&&
SYNOPSIS...HITCHCOCK
NEAR TERM...HITCHCOCK
SHORT TERM...LEVAN
LONG TERM...LEVAN
AVIATION...HITCHCOCK
MARINE...HITCHCOCKHazardous weather outlook, Jul 14, 3:50 PM EDT, 17 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 350 PM EDT MON JUL 14 2014 NYZ001>008-010>014-019>021-085-152000- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 350 PM EDT MON JUL 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-152000- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 350 PM EDT MON JUL 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. WATERSPOUTS WILL BE POSSIBLE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT AS COOL AIR MOVES OVER THE RELATIVELY WARMER WATERS OF THE LAKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 6:01 AM EDT | Special Weather Statement | BUF | Allegany | 59 min |
Nearby
Special Marine Warnings in New York, 2014Every special marine warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.